MAUDE Adverse Event Report: ARTHREX, INC. FOREFOOT IB IMPLANT SYS, PEEK; SCREW, FIXATION, BONE

ARTHREX, INC. FOREFOOT IB IMPLANT SYS, PEEK; SCREW, FIXATION, BONE
Model Number FOREFOOT IB IMPLANT SYS, PEEK
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during a first mtp interpositional arthroplasty with arthroflex procedure, the screwdriver broke while implanting the peek screw into the met head.The screw was completely advanced and when the surgeon attempted to pull the driver out, the metal shaft snapped.The metal shaft was left in the patient as the screw was flush and it would have done more damage trying to get it out.Attempt was made to retrieve it with a pickup but was unsuccessful.It is buried within the peek screw and is only visible on x-ray.A picture of the broken screw driver has been provided to arthrex.Additional information provided 5/26/2020: the device is part of a forefoot internal brace kit (part number not provided).The entire shaft at the end of the screwdriver was left in the screw inside the patient.Bone had been prepped with a 2.5 drill bit per the guidelines of the arthrex technique guide.Remaining portion of the screwdriver will be returned for evaluation.Additional information provided 6/1/2020: the following is the part and lot number of the device involved: ar-1530-cp, lot 10499699.

Brand Name
FOREFOOT IB IMPLANT SYS, PEEK
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10183985
Report Number1220246-2020-01903
Device Sequence Number16826678
Product Code HWC
UDI-Device Identifier00888867242081
UDI-Public00888867242081
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFOREFOOT IB IMPLANT SYS, PEEK
Device Catalogue NumberAR-1530P-CP
Device Lot Number10499699
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2020
Initial Report FDA Received Date06/23/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;